Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Oct 16, 2012, 5:18 PM PDT. It took effect at Oct 17, 2012, 7:00 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2012, 5:18 PM PDT (00:18 UTC)
- In effect from
- Oct 17, 2012, 7:00 AM PDT
- Expired
- Oct 18, 2012, 8:00 AM PDT
- In force
- 25 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS86 KSTO 170018 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 518 PM PDT TUE OCT 16 2012 ...INCREASED WINDS AND DRY CONDITIONS WEDNESDAY... .NORTHERLY WINDS WILL INCREASE TOMORROW IN THE SACRAMENTO VALLEY...PARTICULARLY WEST OF INTERSTATE 5. COMBINED WITH DRY CONDITIONS AND UNSEASONABLY WARM TEMPERATURES...THESE WINDS WILL LEAD TO INCREASED FIRE DANGER. CAZ215>218-171800- /O.NEW.KSTO.FW.W.0010.121017T1400Z-121018T0200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- 518 PM PDT TUE OCT 16 2012 ...RED FLAG WARNING IN EFFECT FROM 7 AM TO 7 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216... 217 AND 218 BELOW 1000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING BELOW 1000 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM 7 AM TO 7 PM PDT WEDNESDAY. * AFFECTED AREA...THE SACRAMENTO VALLEY AND DELTA REGION...FIRE WEATHER ZONES 215...216...217...AND 218. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH IN THE WESTERN SACRAMENTO VALLEY. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE DANGER...ESPECIALLY FOR FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
786 WWUS86 KSTO 171702 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1002 AM PDT WED OCT 17 2012 ...NORTH WINDS AND DRY CONDITIONS TODAY FOR THE SACRAMENTO VALLEY... ...POOR RH RECOVERIES IN LAKE COUNTY TONIGHT AND EARLY THURSDAY... .NORTHERLY WINDS COMBINED WITH EXTREMELY DRY CONDITIONS AND UNSEASONABLY WARM TEMPERATURES ARE BRINGING INCREASED FIRE DANGER TO THE SACRAMENTO VALLEY...PARTICULARLY WEST OF INTERSTATE 5. WINDS WILL BECOME LIGHTER BY EARLY EVENING WITH DIMINISHING FIRE CONCERNS THERE. HOWEVER...VERY POOR RELATIVE HUMIDITY RECOVERIES BELOW 30 PERCENT AND DOWN TO THE TEENS IN SOUTHERN LAKE COUNTY COUPLED WITH NORTHERLY WINDS WILL BRING CRITICAL FIRE CONDITIONS TO THAT AREA. CAZ264-181200- /O.EXB.KSTO.FW.W.0010.121018T0100Z-121018T1500Z/ LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 1002 AM PDT WED OCT 17 2012 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PDT THURSDAY FOR WIND AND POOR RELATIVE HUMIDITY RECOVERIES FOR FIRE WEATHER ZONE 264... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT. * WINDS...NORTHEAST 6 TO 12 MPH WITH GUSTS TO 27 MPH OVERNIGHT. * RELATIVE HUMIDITY RECOVERY...IN THE TEENS TO AROUND 30. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE DANGER...ESPECIALLY FOR FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ215>218-180200- /O.CON.KSTO.FW.W.0010.000000T0000Z-121018T0200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- 1002 AM PDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215... 216...217 AND 218 BELOW 1000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT BELOW 1000 FEET...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT BELOW 1000 FEET...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT BELOW 1000 FEET AND FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA BELOW 1000 FEET. * WINDS...NORTH 12 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE DANGER...ESPECIALLY FOR FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
354 WWUS86 KSTO 180210 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 710 PM PDT WED OCT 17 2012 ...NORTH WINDS AND DRY CONDITIONS TONIGHT FOR THE LAKE COUNTY AREA... .NORTHERLY WINDS COMBINED WITH EXTREMELY DRY CONDITIONS AND UNSEASONABLY WARM TEMPERATURES CONTINUE TO BRING CRITICAL FIRE DANGER TO SOUTHERN LAKE COUNTY. VERY POOR RELATIVE HUMIDITY RECOVERIES BELOW 30 PERCENT AND DOWN TO THE TEENS COUPLED WITH BREEZY NORTH WINDS WILL CONTINUE TO BRING ELEVATED FIRE DANGER TONIGHT THROUGH THURSDAY MORNING. CAZ215>218-180315- /O.EXP.KSTO.FW.W.0010.000000T0000Z-121018T0200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- 710 PM PDT WED OCT 17 2012 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...217 AND 218... NORTH WINDS HAVE TAPERED OFF ACROSS MUCH OF THE SACRAMENTO VALLEY...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. LOCALLY GUSTY NORTH WINDS MAY CONTINUE ALONG THE WESTERN AND NORTHERN FRINGES OF THE SACRAMENTO VALLEY THROUGH THURSDAY MORNING. $$ CAZ264-181500- /O.CON.KSTO.FW.W.0010.000000T0000Z-121018T1500Z/ LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 710 PM PDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 264... * AFFECTED AREA...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT. * WINDS...NORTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY RECOVERY...IN THE TEENS TO AROUND 30 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE DANGER...ESPECIALLY FOR FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:54 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 16, 3:54 PM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 354 PM PDT TUE OCT 16 2012 .SHORT TERM DISCUSSION... THE SHORTWAVE WHICH BRUSHED THROUGH TO THE NORTH OVERNIGHT AND THIS MORNING HAS EXITED TO THE EAST. SUBSIDENCE BEHIND THE MOSTLY CLEAR SKIES THIS AFTERNOON WITH JUST A FEW CUMULUS CLOUDS OVER THE MOUNTAINS AND BURNEY BASIN. NORTH WINDS WILL GRADUALLY PICK OVERNIGHT AND BECOME BREEZY...ESPECIALLY ON THE WEST SIDE OF THE SACRAMENTO VALLEY AND THROUGH NORTHEAST ORIENTED CANYONS IN THE MOUNTAINS AND FOOTHILLS. THE DOWNSLOPING WINDS SHOULD ALSO KEEP TEMPERATURES RELATIVELY MILD IN THE FOOTHILLS AND VALLEY/DELTA OVERNIGHT TONIGHT. THE NORTH TO NORTHEAST WINDS WILL CONTINUE INTO WEDNESDAY. TEMPERATURES TODAY HAVE BEEN QUITE MILD AND ARE ABOUT 10 DEGREES ABOVE NORMAL. UPPER LEVEL RIDGING WILL CONTINUE TO BUILD THROUGH THURSDAY WITH HIGH TEMPERATURES RISING A LITTLE MORE EACH DAY. THE RIDGE FLATTENS BY LATE THURSDAY/FRIDAY WITH SOME COOLING. TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH THE SHORT TERM PERIOD...THOUGH. THE WEATHER WILL REMAIN DRY UNTIL LATE FRIDAY NIGHT. EK && .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) ZONAL FLOW ALOFT CONTINUES THROUGH SATURDAY WITH BETTER MOISTURE AND LIFT HOLDING TO OUR NORTH. BY SUNDAY...HOWEVER...MODELS ARE INDICATING A MAJOR CHANGE IN THE WEATHER PATTERN FOR NORCAL. THIS MORNING'S GFS AND ECMWF RUNS BOTH TRENDED TOWARDS A DEEP WEST COAST TROUGH FROM LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK. STRONG UPPER LEVEL FORCING COMBINED WITH A MOIST PWAT PLUME MOVING IN FROM THE SOUTHWEST COULD SET UP THE FIRST NOTABLE PRECIP EVENT OF THE SEASON FOR OUR AREA. HAVE BROUGHT POPS UP TO MENTION A CHANCE OF PRECIP FOR ALL OF INTERIOR NORCAL MON/TUE. CONFIDENCE IF NOT PARTICULARLY HIGH AS THE EVENT IS STILL 6-7 DAYS OUT...BUT GOOD MODEL AGREEMENT IN RECENT MODEL RUNS NECESSITATES SOME MENTION OF A PATTERN CHANGE IN THE FORECAST. -DVC && .AVIATION... VFR CONDITIONS WITH MOSTLY CLEAR SKIES WILL CONTINUE FOR CENTRAL VALLEY TAF SITES TONIGHT. LIGHT NORTHERLY WINDS ARE EXPECTED IN THE VALLEY...WITH THE EXCEPTION OF THE WESTERN SAC VALLEY WHICH COULD SEE GUSTS TO 15 KTS IN THE EVENING. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 16, 3:00 AM PDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PDT TUE OCT 16 2012 CAZ013>019-063-064-066>069-171400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 300 AM PDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.